Alert archive / Minnesota / Fire Weather Watches in 2015
Fire Weather Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Mar 14, 2015, 10:50 AM CDT for 9 counties in Minnesota. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2015, 10:50 AM CDT (15:50 UTC)
- In effect from
- Mar 15, 2015, 12:00 PM CDT
- Expired
- Mar 15, 2015, 3:27 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
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
545 WWUS83 KMPX 150827 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 327 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING THIS AFTERNOON IN PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL MINNESOTA FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY... .SOUTHWEST WINDS WILL QUICKLY INCREASE IN STRENGTH THIS MORNING... REACHING 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. IN ADDITION...TEMPERATURES WARMING TO THE LOWER 70S WILL ALLOW RELATIVE HUMIDITY TO FALL TO AROUND 25 PERCENT. THESE STRONG WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AREAS ALONG AND SOUTH OF A LINE FROM GRANITE FALLS TO NEW ULM TO SAINT PETER TO OWATONNA. MNZ074-075-082>085-091>093-151630- /O.UPG.KMPX.FW.A.0002.150315T1700Z-150315T2300Z/ /O.NEW.KMPX.FW.W.0002.150315T1700Z-150316T0000Z/ BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 327 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 082...083...084...085...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 074...075...082...083... 084...085...091...092 AND 093. * WIND...SOUTHWEST SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY AROUND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ064-073-076-151630- /O.NEW.KMPX.FW.W.0002.150315T1700Z-150316T0000Z/ YELLOW MEDICINE-REDWOOD-LE SUEUR- 327 AM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064...073 AND 076... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 064...073 AND 076. * WIND...SOUTHWEST SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM AFTERNOON HUMIDITY AROUND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Mar 14, 5:24 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 5:24 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 524 AM CDT SAT MAR 14 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT SAT MAR 14 2015 VERY QUIET WEATHER IN THE SHORT TERM...A VERY PLEASANT MID-MARCH DAY IS IN STORE FOR THE AREA. AN EXPANSIVE HIGH PRESSURE AREA...WHICH WAS CENTERED OVER THE NE/CO BORDER....WILL PROGRESS EASTWARD THROUGH THE DAY. THE INFLUENCE OF THIS HIGH PRESSURE WILL EXTEND ACROSS ALL OF OUR REGION AND GENERALLY CLEAR SKIES ARE EXPECTED. TEMPERATURES WILL REMAIN UNSEASONABLY MILD AGAIN TODAY. WINDS WILL REMAIN OUT OF THE NORTHWEST AND RANGE FROM 5 MPH WEST...TO 15 MPH EAST. AS THE HIGH PROGRESSES EAST TOWARD IA/MO...THE RIDGE AXIS WILL PUSH THROUGH OUR REGION FROM WEST TO EAST...BEGINNING LATE THIS AFTERNOON OR EARLY EVENING. WINDS WILL TURN SOUTHERLY ON THE BACK SIDE OF THE RIDGE AS WE HEAD THROUGH TONIGHT MEANING OVERNIGHT LOWS WILL BE QUITE WARM...ESPECIALLY FURTHER TO THE WEST. IN EASTERN ZONES...SUCH AS WESTERN WI...THE SOUTHERLY WINDS WONT ARRIVE UNTIL AROUND MIDNIGHT OR LATER...SO THIS AREA WILL SEE THE COOLEST OVERNIGHT TEMPERATURES IN THE FA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 340 AM CDT SAT MAR 14 2015 ZONAL FLOW ATOP STRONG SWLY FLOW AT THE SFC WILL SPELL STRONG WAA FOR THE AREA FOR SUNDAY. H925 TEMPS SOAR TO 16-19 DEG C BY LATE AFTN...TRANSLATING TO THE SFC TO MID 60S TO LWR 70S FOR THE WFO MPX CWFA...AND POSSIBLY MID 70S IN SWRN MN SHOULD AN INCOMING CDFNT SLOW DOWN JUST ENOUGH TO KEEP INCRG CLOUDS FROM IMPACTING INSOLATION AND WARMING. REGARDLESS...SUN DURG THE DAY WILL ALSO BE BREEZY AS A DEEP BLYR CONTAINING 30-40 KT WINDS WILL BE ABLE TO EFFECTIVELY MIX DOWN TWD THE SFC...PRODUCING SFC SUSTAINED WINDS IN THE 15-25 MPH RANGE WITH HIGHER GUSTS. WINDS WILL SETTLE DOWN GOING INTO SUN NIGHT AND MON WHILE CLOUDS INCRS AS THE SFC CDFNT SLOWLY PUSHES THRU THE AREA. TRAILING THIS FNT WILL BE MID-UPR LVL MOISTURE ALONG WITH AN INVERTED SFC POST-FRONTAL TROF WHICH MAY ACT TO PRODUCE ISOLD -RA SHOWERS OVER NRN PORTIONS OF THE CWFA MON MRNG. NOT LOOKING FOR MUCH IN THE WAY OF PRECIP...AND THERE IS SOME QUESTION AS TO WHETHER IT MAY ALSO PUSH INTO THE AFTERNOON HOURS. HOWEVER...BETTER MODEL AGREEMENT CONFINES THE PRECIP TO THE MRNG SO HAVE GONE ALONG WITH THAT THINKING. COOLER TEMPS WILL CERTAINLY BE FELT STARTING MON AS A POST-FRONTAL AREA OF HIGH PRES CONTAINING MODIFIED CANADIAN AIR WILL DROP INTO THE N-CENTRAL CONUS. THIS HIGH WILL THEN SLOWLY MOVE ACROSS THE REGION LATE MON THRU LATE WED...PRODUCING MOCLR SKIES BUT ALSO TEMPS MUCH CLOSER TO NORMAL LEVELS. CAA COMES TO AN END BY THU AS THE HIGH PRES AREA SLIDES OFF TO THE E AND A SLY LLVL FLOW RESUMES. HOWEVER...VIRTUALLY NO WARMING IS EXPECTED AHEAD OF THE NEXT CDFNT DUE TO PASS THRU THE REGION LATE THU INTO THU EVE. THIS FNT AGAIN LOOKS TO HAVE LIMITED MOISTURE AND UPR LVL SUPPORT...BUT JUST ENOUGH SUCH THAT MENTION OF PRECIP IS WARRANTED FOR THU NIGHT. THE COOL AIR IN PLACE PLUS SLIGHT CAA BEHIND THE FNT MEANS THE MENTION OF A RAIN/SNOW MIX FOR THU NIGHT. HOWEVER...AMOUNTS ARE EXPECTED TO BE QUITE LOW. HIGH PRES REGAINS CONTROL FOR THE END OF THE WEEK BUT WITH IT BEING OF CANADIAN ORIGIN AGAIN... TEMPS WILL CONTINUE TO RUN NEAR NORMAL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 517 AM CDT SAT MAR 14 2015 VERY LITTLE AVIATION CONCERN THIS PERIOD. CURRENTLY...WESTERN WISCONSIN IS BEING SIDE-SWIPED BY LOW STRATUS FROM THE NORTH...AND KEAU HAS RECENTLY GONE MVFR. WE CURRENTLY EXPECT THESE CEILINGS TO LAST FOR A FEW HOURS...BUT THE CLEAR SKIES WILL BE JUST ONE COUNTY TO THE WEST SO ITS VERY BORDERLINE FOR EAU CLAIRE. ALL OTHER TAF SITES WILL CONTINUE TO SEE VFR CONDITIONS. NORTHWEST WINDS WILL TURN SOUTHERLY STARTING THIS EVENING AND INCREASE BY SUNDAY MORNING. KMSP...VFR CIGS EXPECTED. WINDS SHIFTING AROUND 01-03Z TO SOUTHERLY AND SUNDAY WILL BE QUITE WINDY. /OUTLOOK FOR KMSP/ SUN...VFR. WINDS S AT 20G30 KTS. MON...VFR. WINDS NW 15-20G25 KTS. TUE...VFR. WNW 5-10 KTS. && .FIRE WEATHER... ISSUED AT 400 AM CDT SAT MAR 14 2015 FOCUS CONTINUES TO BE ON SUNDAY AFTERNOON...PARTICULARLY FOR SWRN MN...WHERE THE WARMEST AIR AND STRONGEST WIND SPEEDS LOOK TO COMBINE TO PRODUCE ELEVATED IF NOT DANGEROUS FIRE WX CONDITIONS. SUSTAINED WIND SPEEDS IN SWRN MN LOOK TO HIT THE 20-30MPH RANGE WITH GUSTS UPWARDS OF 40 MPH. THERE IS STILL SOME QUESTION WITH THE SPEED OF AN INCOMING CDFNT AND HOW THAT MAY IMPACT TEMPERATURES...ESPECIALLY WITH RESPECT TO CLOUD COVER. LATEST TEMP/DEWPOINT COMBINATIONS PRODUCE RH VALUES DOWN TO ARND 25 PERCENT...SO CONFIDENCE IS GROWING ON THE FIRE WX HAZARD. ATTM... WILL CONTINUE TO HIGHLIGHT THE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK /HWO/ AND FIRE WEATHER FORECAST /FWF/. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...SPD LONG TERM...JPC AVIATION...SPD FIRE WEATHER...JPC
Hazardous weather outlook, Mar 14, 3:25 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 AM CDT SAT MAR 14 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 325 AM CDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY AFTERNOON...ESPECIALLY ACROSS SOUTHWEST INTO SOUTH CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2015Every fire weather watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.